MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable, the lens was not used.If explanted; give date: not applicable, the lens was not used.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that intraocular lens (iol) was cracked.Reportedly, the lens as found cracked upon opening the package.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 4/06/2018.Device evaluation: the pcb00 device was returned to the manufacturer.The plunger was observed almost advanced.The pcb00 device was observed under microscope and scarce amount of viscoelastic residues were observed in the cartridge tip and tube.Dfu states to completely fill the viewing window of the pcb00 with ovd.The lens was observed stuck at the loading zone of the cartridge with the pushrod overriding the lens.This condition could be caused by the scarce amount of viscoelastic observed which causes the lens to stuck and due to the forces performed the pushrod overrides the lens.The lens was removed from the pcb00 device and no residues were observed in the optic zone.The lens was observed torn by one side near to ones of the haptics that was observed detached and missing.This condition could be caused by the scarce amount of viscoelastic observed which causes the lens to stuck and due to the forces performed the pushrod overrides and broken the lens.The complaint was verified, however due the condition of the sample received it could not be related to the manufacturing problem.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.A search in complaint history revealed that no other complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7426438
Report Number2648035-2018-00503
Device Sequence Number13480789
Product Code HQL
UDI-Device Identifier05050474558434
UDI-Public(01)05050474558434(17)191107
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/07/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1